Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 37, NWS Des Moines, IA

May 27, 2013Lucas County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at May 27, 2013, 8:47 PM CDT for Lucas County, Wayne County, Iowa. It took effect at May 28, 2013, 12:58 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 8:47 PM CDT (01:47 UTC)
In effect from
May 28, 2013, 12:58 PM CDT
Expired
May 30, 2013, 1:00 AM CDT
In force
36 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4).

Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS43 KDMX 280147
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
847 PM CDT MON MAY 27 2013

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-290147-
/O.NEW.KDMX.FL.W.0037.130528T1800Z-130530T0600Z/
/CHTI4.1.ER.130528T1800Z.130529T0000Z.130529T0600Z.NO/
847 PM CDT MON MAY 27 2013

...FLOOD WARNING IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL EARLY WEDNESDAY MORNING.
* AT  7:45 PM MONDAY THE STAGE WAS 17.5 FEET...OR 2.0 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.5 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TUESDAY AFTERNOON. CONTINUE RISING 
  TO 19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...TUESDAY EVENING. GO
  BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. THIS FORECAST IS 
  DEPENDANT ON EXPECTED RAINFALL OVERNIGHT TONIGHT. ANY SUBSTANTIAL 
  DEVIATIONS FROM THIS PROJECTED RAINFALL AMOUNT WILL SIGNIFICANTLY 
  ALTER THIS RIVER FORECAST. ADDITIONAL RAINFALL BEYOND 24 HOURS MAY 
  RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL CRESTS.
* IMPACT...AT 19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$
2 follow-up statements
175 
WGUS83 KDMX 281009
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
509 AM CDT TUE MAY 28 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-291009-
/O.EXT.KDMX.FL.W.0037.130528T1758Z-130530T0600Z/
/CHTI4.1.ER.130528T1758Z.130529T0000Z.130529T0600Z.NO/
509 AM CDT TUE MAY 28 2013

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  4:45 AM TUESDAY THE STAGE WAS 17.6 FEET...OR 1.9 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.5 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO 
  19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS EVENING. GO BELOW
  FLOOD STAGE AFTER MIDNIGHT TONIGHT. THIS FORECAST IS DEPENDANT ON 
  EXPECTED RAINFALL. ANY SUBSTANTIAL DEVIATIONS FROM PROJECTED 
  RAINFALL AMOUNT WILL AFFECT THIS RIVER FORECAST. ADDITIONAL
  RAINFALL BEYOND 24 HOURS MAY RESULT IN HIGHER FORECAST STAGES 
  OR ADDITIONAL CRESTS.
* IMPACT...AT  19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$
062 
WGUS83 KDMX 281454
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
954 AM CDT TUE MAY 28 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

.THE CHARITON RIVER...SOUTH FORK CHARITON RIVER AND THOMPSON RIVER
HAVE ALL CRESTED BELOW FLOOD STAGE. ADDITIONAL RAINFALL IS FORECAST
FOR LATER THIS WEEK...WHICH MAY RESULT IN ADDITIONAL CRESTS OR
SLOWER FALLS ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-291454-
/O.ROU.KDMX.HY.S.0000.000000T0000Z-000000T0000Z/
/DVSI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 AM CDT TUE MAY 28 2013

...NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST...

FORECAST INFORMATION FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* AT  9:00 AM TUESDAY THE STAGE WAS 5.8 FEET...OR 6.2 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...RISE TO 6.1 FEET...OR 5.9 FEET BELOW FLOOD STAGE...AFTER
  MIDNIGHT TONIGHT.

&&
 
LAT...LON 4089 9401 4079 9401 4058 9388 4058 9373 4089 9389

$$

IAC117-185-281524-
/O.CAN.KDMX.FL.W.0037.000000T0000Z-130530T0600Z/
/CHTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT TUE MAY 28 2013

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* AT  8:45 AM TUESDAY THE STAGE WAS 17.6 FEET...OR 1.9 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 17.8 FEET...OR 
  1.7 FEET BELOW FLOOD STAGE...THIS AFTERNOON. 
* IMPACT...AT  16.0 FEET...ABOUT 5000 ACRES FLOOD.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$

IAC007-291454-
/O.ROU.KDMX.HY.S.0000.000000T0000Z-000000T0000Z/
/MOLI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 AM CDT TUE MAY 28 2013

...NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST...

FORECAST INFORMATION FOR
  THE CHARITON RIVER NEAR MOULTON...OR FROM RATHBUN DAM...TO SHOAL 
  CREEK NEAR LIVONIA...MISSOURI.
* AT  8:45 AM TUESDAY THE STAGE WAS 31.4 FEET...OR 4.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 36.0 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER CRESTED AT 32.3 FEET AT 11:15 PM MONDAY
  EVENING.
* FORECAST...RISE TO 28.5 FEET...OR 7.5 FEET BELOW FLOOD STAGE...
  WEDNESDAY AFTERNOON.

&&
 
LAT...LON 4059 9264 4059 9283 4082 9291 4084 9286

$$

IAC007-185-291454-
/O.ROU.KDMX.HY.S.0000.000000T0000Z-000000T0000Z/
/PRMI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
954 AM CDT TUE MAY 28 2013

...NO FLOODING IS OCCURRING AND NO FLOODING IS FORECAST...

FORECAST INFORMATION FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON 
  CREEK NEAR CORYDON...TO RATHBUN RESERVOIR.
* AT  8:45 AM TUESDAY THE STAGE WAS 9.7 FEET...OR 15.3 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 25.0 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER CRESTED AT 16.4 FEET AT 6:30 PM MONDAY
  EVENING.
* FORECAST...RISE TO 8.4 FEET...OR 16.6 FEET BELOW FLOOD STAGE...
  WEDNESDAY AFTERNOON.


$$

ZOGG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 27, 6:50 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 27, 6:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON MAY 27 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 400 PM CDT MON MAY 27 2013

SYNOPTIC SCALE WARM FRONT WAS OVER NORTHERN IOWA THIS AFTERNOON
WITH A THUNDERSTORM OUTFLOW BOUNDARY WELL SOUTH OF THE STATE.
WATER VAPOR IMAGERY WAS SHOWING A STRONG SPEED MAX AND SHORTWAVE
MOVING INTO THE CENTRAL PLAINS THIS AFTERNOON FROM THE CENTRAL
ROCKIES. SURFACE BASED THUNDERSTORMS SHOULD DEVELOP TO THE
SOUTHWEST OVER KANSAS WITH MAYBE ELEVATED STORMS TO THE NORTH. AS
WITH SHORTWAVE EJECTS TONIGHT...IT APPEARS VERY LIKELY THAT
ANOTHER MCS WILL MOVE ACROSS CENTRAL IOWA. IF THE STRONG/SEVERE
STORMS TEND TOWARD THE CORFIDI VECTORS SUPPORT DEVELOP ESE INTO
SOUTHWEST IOWA AND NORTHERN MISSOURI. TO THE NORTH...EXPECT MORE
THUNDERSTORMS TO MOVE INTO CENTRAL AFTER DARK AND CONTINUE THROUGH
THE NIGHT.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 400 PM CDT MON MAY 27 2013

EXTENDED CONCERNS REMAINED FOCUSED ON ACTIVE WEATHER PATTERN
PERSISTING THROUGH MUCH OF THE WORK WEEK. MODELS REMAIN IN GOOD
AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN WITH THE UPPER RIDGE
PLACED ACROSS THE EASTERN UNITED STATES KEEPING THE FORECAST AREA
IN SOUTHWEST FLOW ALOFT THROUGH FRIDAY BEFORE THE 500MB TROUGH
FINALLY MOVES EAST ON THE WEEKEND.

.TUESDAY INTO WEDNESDAY...VORT MAX EXPECTED TO PROVIDE THE FOCUS
FOR CONVECTION LATE TONIGHT WILL CONTINUE TO PRESS INTO NORTHERN
IOWA THROUGH THE MORNING HOURS TUESDAY AND LIFT INTO MINNESOTA BY
AROUND 18Z TOMORROW. CUT BACK ON POPS TUESDAY AFTERNOON FROM WEST
TO EAST AS SHOULD SEE A BREAK BEFORE NEXT SHORTWAVE MOVES ACROSS
THE STATE OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY. THE LLJ
INCREASES WITH IMPRESSIVE MOISTURE TRANSPORT BY 12Z WEDNESDAY AS
A STRONG SHORTWAVE TRACKS ACROSS SOUTHWEST IOWA AND TRANSITIONS
NORTH THROUGH THE DAY. HAVE HIGHEST POPS B/T 06-12Z WEDNESDAY
ACROSS THE SOUTHWEST...THEN HIGHEST POPS ACROSS THE NORTH THROUGH
THE DAY WEDNESDAY.

PRIOR TO THE SHORTWAVE WEDNESDAY...AFTERNOON CONVECTION LOOKS
POSSIBLE ALONG THE BOUNDARY OVER SOUTHERN IOWA/NORTHERN MISSOURI.
HOWEVER...QUESTIONABLE WHERE THE BOUNDARY SETS UP TUESDAY
AFTERNOON AND LOW CONFIDENCE WHERE CONVECTION WILL INITIATE.
PAST 21Z TUESDAY...INSTABILITY INCREASES AND 0-6KM SHEAR INCREASES
TO AROUND 50 KNOTS...WHILE THE 0-1KM SHEAR NOT IMPRESSIVE TUESDAY
AFTERNOON. STILL CANNOT RULE OUT ELEVATED HAIL AND WIND POTENTIAL
TUESDAY EVENING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA.

.THURSDAY THROUGH SUNDAY...ANOTHER STRONG SHORTWAVE MOVES ACROSS
THE REGION THURSDAY WITH IMPRESSIVE THETA-E ADVECTION AND
MOISTURE TRANSPORT INTO THE REGION BY 12Z THURSDAY. DEPENDING ON
THE CHOICE OF MODEL...SEVERAL ROUNDS OF SHORTWAVES MOVE ACROSS THE
FORECAST AREA AHEAD OF THE UPPER LOW THURSDAY INTO FRIDAY AND WILL
PROVIDE HIGH PROBABILITY OF THUNDERSTORMS INTO FRIDAY EVENING. GFS
AND ECMWF HAVE DRY SLOT PUNCHING INTO THE STATE BY FRIDAY NIGHT
INTO SATURDAY AND KICK THE UPPER LOW TO PUSH INTO THE GREAT LAKES
BY SATURDAY MORNING.

&&

.AVIATION...28/00Z
 ISSUED AT 650 PM CDT MON MAY 27 2013

COMPLEX FORECAST TONIGHT.  ONE BOUNDARY ALONG THE IA/MO BORDER WITH
LOW LEVEL MOISTURE POOLING ALONG IT WILL LIKELY BRING STRATUS ACROSS
THE SOUTH THAT WILL EXPAND AFTER 03Z.  THEN THERE ARE A COUPLE
THUNDERSTORM COMPLEXES OVER NEBRASKA THAT ARE FORECAST TO TRACK INTO
SOUTHERN IOWA/NORTHERN MO BRINGING HEAVY RAINFALL TO SOUTHERN IOWA.
ELSEWHERE AROUND THE STATE THUNDERSTORMS WILL BE MORE SCATTERED BUT
WILL BE PRONE TO HEAVY RAINFALL AS WELL.  EXPECT WIDESPREAD MVFR
CIGS AFT 06Z GRADUALLY RAISING AFTER 12Z.

&&

.HYDROLOGY...
ISSUED AT 400 PM CDT MON MAY 27 2013

FLASH FLOOD DISCUSSION... ONCE AGAIN...HEAVY RAIN PARAMETERS ARE
VERY HIGH AGAIN TONIGHT SO EXPECT MORE HEAVY RAIN WITH MCS. PLACED
THE HIGHEST QPF SOUTH TONIGHT CLOSER TO THE LOCATION OF THE MORE
INTENSE CONVECTIVE ELEMENTS. THEREFORE...EXPANDED THE FLASH FLOOD
WATCH TO THE MISSOURI BORDER.

RIVER FLOOD DISCUSSION...
NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE FORECAST AREA
FOR A RANGE OF CONDITIONS RANGING FROM RECORD TO MINOR FLOODING.
RECORD FLOODING IS FORECAST IN ONE LOCATION...THE IOWA RIVER AT
MARSHALLTOWN.

CURRENT RIVER FORECASTS INCORPORATE 24 HOURS OF FORECAST RAINFALL.

RIVER FORECASTS ARE VOLATILE...MEANING THEY ARE QUITE SENSITIVE TO
EVEN SMALL PERTURBATIONS IN FORECAST RAINFALL AMOUNTS. RIVER
FORECAST ENSEMBLES HOW THAT EVEN SMALL CHANGES IN QPF VALUES RESULT
IN SIGNIFICANT CHANGES AT SOME LOCATIONS.

THE DETERMINISTIC 5-DAY QPF INDICATES MAINLY PROLONGED ELEVATED
RIVER STAGES AT MOST LOCATIONS...WITH SOME LOCATIONS EXPERIENCING
EITHER A HIGHER CREST OR ADDITIONAL CREST. GIVEN THE VOLATILITY IN
THE RIVER FORECASTS...THEY WILL HAVE TO BE MONITORED CLOSELY AND
ADJUSTED BASED ON CHANGES TO FORECAST RAINFALL. AGAIN...IT IS
IMPORTANT TO KEEP IN MIND THAT THE RIVER FORECASTS MAY FLUCTUATE
DEPENDING ON FUTURE RAINFALL AMOUNTS AND PLACEMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...PODRAZIK
AVIATION...FAB
HYDROLOGY...ZOGG
Hazardous weather outlook, May 27, 5:20 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT MON MAY 27 2013

IAZ057>059-070>072-081>084-092>096-282230-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
520 PM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. THE STORMS SHOULD IMPACT
SOUTHWEST IOWA FROM 8 PM THROUGH THE NIGHT. HEAVY RAIN IS ALSO
EXPECTED WHICH MAY LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON TUESDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL
IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH THROUGH NOON TUESDAY.

THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT
FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086-
097-282230-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-MONROE-WAPELLO-DAVIS-
520 PM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE FORECAST TO MOVE BACK INTO THE AREA TONIGHT.
THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
ADDITIONAL FLASH FLOODING IS POSSIBLE. THE SEVERE RISK TONIGHT IS
NOT SIGNIFICANT...BUT ISOLATED SEVERE HAIL AND DAMAGING WINDS ARE
POSSIBLE. THE STORMS ARE EXPECTED ANYTIME AFTER DARK INTO TUESDAY
MORNING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AT NOON. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

NUMEROUS RIVER AND AREAL FLOOD WARNINGS ARE IN EFFECT FOR CENTRAL
IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING.

THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT
FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

KS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:32 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor58 min
May 28, 3:43 AM CDTDense Fog AdvisoryDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more5 hr
May 28, 2:33 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Jasper and 12 more13 hr
May 28, 3:09 PM CDTFlash Flood WarningDMXLucas, Mahaska, Marion, Monroe6 hr
May 28, 3:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur49 min
May 28, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas43 min
May 28, 4:12 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe48 min
May 28, 4:41 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello64 min
May 28, 5:06 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union39 min
May 28, 5:48 PM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
May 28, 5:53 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas37 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union38 min
May 28, 6:10 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur35 min
May 28, 6:15 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 28, 6:22 PM CDTFlash Flood WarningDMXAppanoose, Clarke, Decatur, Lucas, Mahaska, Monroe and 2 more6 hr
May 28, 6:23 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello37 min
May 28, 6:57 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe, Wapello63 min

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.